Alert archive / New York / Beach Hazards Statements in 2024
Beach Hazards Statement 9, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jul 24, 2024, 4:48 PM EDT for 5 counties in New York. It took effect at Jul 25, 2024, 12:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2024, 4:48 PM EDT (20:48 UTC)
- In effect from
- Jul 25, 2024, 12:00 AM EDT
- Expired
- Jul 25, 2024, 9:54 PM EDT
- In force
- 22 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Jefferson County, NY, Monroe County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
285 WHUS41 KBUF 242048 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 448 PM EDT Wed Jul 24 2024 NYZ006-250900- /O.NEW.KBUF.BH.S.0009.240725T0400Z-240726T0400Z/ Oswego- 448 PM EDT Wed Jul 24 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Oswego county. * WHEN...From midnight EDT tonight through Thursday evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
6 follow-up statements
015 WHUS41 KBUF 250437 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1237 AM EDT Thu Jul 25 2024 NYZ003>005-007-251245- /O.EXB.KBUF.BH.S.0009.240725T0900Z-240726T0400Z/ Monroe-Wayne-Northern Cayuga-Jefferson- 1237 AM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT EARLY THIS MORNING THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Jefferson counties. * WHEN...From 5 AM EDT early this morning through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ006-251245- /O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/ Oswego- 1237 AM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Oswego county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
397 WHUS41 KBUF 250820 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 420 AM EDT Thu Jul 25 2024 NYZ006-251630- /O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/ Oswego- 420 AM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Oswego county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>005-007-251630- /O.CON.KBUF.BH.S.0009.240725T0900Z-240726T0400Z/ Monroe-Wayne-Northern Cayuga-Jefferson- 420 AM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Jefferson counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
601 WHUS41 KBUF 251425 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1025 AM EDT Thu Jul 25 2024 NYZ006-252230- /O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/ Oswego- 1025 AM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Oswego county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>005-007-252230- /O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/ Monroe-Wayne-Northern Cayuga-Jefferson- 1025 AM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Jefferson counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
224 WHUS41 KBUF 252051 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 451 PM EDT Thu Jul 25 2024 NYZ006-260400- /O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/ Oswego- 451 PM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Oswego county. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>005-007-260400- /O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/ Monroe-Wayne-Northern Cayuga-Jefferson- 451 PM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, and Jefferson counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
340 WHUS41 KBUF 252358 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 758 PM EDT Thu Jul 25 2024 NYZ007-260100- /O.CAN.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/ Jefferson- 758 PM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ006-260400- /O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/ Oswego- 758 PM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Oswego county. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>005-260400- /O.CON.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/ Monroe-Wayne-Northern Cayuga- 758 PM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, and Northern Cayuga counties. * WHEN...Until midnight EDT tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
581 WHUS41 KBUF 260154 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 954 PM EDT Thu Jul 25 2024 NYZ003>006-260300- /O.CAN.KBUF.BH.S.0009.000000T0000Z-240726T0400Z/ Monroe-Wayne-Northern Cayuga-Oswego- 954 PM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 24, 2:03 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 24, 2:03 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 203 PM EDT Wed Jul 24 2024 .SYNOPSIS... A humid airmass along with an approaching trough will continue to produce areas of showers and thunderstorms through this evening. A few storms may contain isolated strong wind gusts and hail, along with brief torrential downpours. A few more showers will linger overnight through Thursday east of Lake Ontario, with dry weather elsewhere. High pressure will then build into the Northeast Friday through the weekend with an extended period of dry weather and day to day warming. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Radar and satellite imagery showing scattered to numerous showers and thunderstorms developing this afternoon, mainly along and inland of the lake breeze boundaries. Moderate instability has developed with daytime heating, and there is a little more shear today than the past few days (around 30 knots per KBUF VWP data). A few of the early updrafts that developed had better structure and prompted SVR warnings, and this may continue through the rest of the afternoon with a few isolated instances of better storm structure and associated wind/hail potential. Overall, the limited shear and large number of updrafts competing for instability may keep the SVR risk isolated in nature. Meanwhile, mature stable lake shadows will initially lower the chance of storms over and northeast of Lake Erie, and over the east end of Lake Ontario, including Buffalo and Watertown. A few storms may be able to break through these stable lake shadows by early evening as the flow off the lakes weakens, and as large scale ascent from the approaching trough increases. The more organized showers and thunderstorms will end from west to east this evening. This will leave mainly dry weather overnight in Western NY and the western Finger Lakes, although a few showers may linger east of Lake Ontario. Thursday, a sharpening mid level trough axis along with steepening lapse rates with daytime heating will produce scattered showers east of Lake Ontario, along with a chance of an isolated afternoon thunderstorm. Meanwhile for the rest of the area, less moisture and forcing will support a return to mainly dry weather. A cooler and less humid airmass will filter into the region Thursday, with highs in the 70s and dewpoints dropping into the 50s. Thursday night, any remaining showers east of Lake Ontario will gradually end as the mid level trough exits east across New England. Given how warm the lakes are, the airmass will be cool enough aloft to support some lake effect clouds east/southeast of Lake Ontario and Lake Erie overnight. Lows will drop back into the 50s inland from the immediate lakeshores. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... Fair, dry weather guaranteed Friday and through the last weekend in July as a progressive 590dm ridge moves across the Great Lakes region. Other than some diurnal cumulus or the occasional passing mid/high clouds, expect plenty of sunshine each day and clear skies at night accompanied by light winds. A notable day to day warming trend can be expected as the ridge moves directly overhead Saturday, then crests east of the region by Sunday. Highs in the upper 70s and low 80s Friday will warm all the way to the upper 80s and even a few low 90s by Sunday. Nighttime lows will be rather cool Friday night with good radiational cooling, ranging from the low 50s across the hilltops to upper 50s across the lower terrain. Warmer temps expected Saturday night with mid 50s to mid 60s for overnight lows. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... Deepening southwest flow will set up across the area heading into the start of the new work week as the next mid-level trough pivots across the Mid-west and Great Lakes. This will support heat and humidity to return Monday and Tuesday with highs ranging int he upper 80s to low 90s. A head of the mid-level trough, diurnally driven convection will develop Monday afternoon across far western New York and then more widespread convection Tuesday when the trough axis is overhead of the region. A frontal passage Wednesday will support additional showers and thunderstorms. In the wake of the frontal passage, temperatures will be a few degrees cooler with highs peaking in the 80s. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Areas of showers and thunderstorms will continue through this evening, especially inland and away from the stable lake shadows over and northeast of Lake Erie and Lake Ontario. These storms will produce brief/local restrictions to VSBY/CIGS but overall VFR will prevail between the storms. Stable lake shadows will keep the chances of convection lower at KBUF and KART initially, with a brief window with a thunder chance early this evening. Tonight, a few showers will linger east of Lake Ontario, but the thunder risk will end by mid evening. Lower elevations will stay mainly VFR, with areas of MVFR CIGS developing across the higher terrain east of Lake Erie and Lake Ontario as some lake effect and upslope clouds develop behind the cold front. Thursday, lower CIGS across higher terrain in the morning will improve to mainly VFR by midday. Most areas will stay dry, with scattered showers developing east of Lake Ontario. Outlook... Thursday night through Monday...Mainly VFR. Valley fog possible mainly across the Southern Tier with local IFR each overnight through early morning. && .MARINE... Scattered thunderstorms will continue into this evening with the potential for locally higher winds and waves, although better coverage of thunderstorms is expected to be across inland areas. A cold front will cross the lower Great Lakes tonight, with westerly winds increasing on Lake Ontario late tonight through Thursday. This will produce a round of Small Craft Advisory conditions on the east half of Lake Ontario Thursday. High pressure will build into the Great Lakes Friday and then drift slowly east over the weekend, with an extended period of dry weather and light winds. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock NEAR TERM...Hitchcock SHORT TERM...PP LONG TERM...EAJ AVIATION...Hitchcock MARINE...Hitchcock
Hazardous weather outlook, Jul 24, 4:52 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 452 AM EDT Wed Jul 24 2024 NYZ001>008-010>014-019>021-085-250900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 452 AM EDT Wed Jul 24 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms this afternoon and evening. The greatest risk for severe weather will be inland from Lake Erie and Lake Ontario. Damaging wind gusts are the main severe weather threat. There is also a marginal risk for excessive rainfall this afternoon through tonight. Slow moving and repeating thunderstorms will bring the potential for localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-250900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 452 AM EDT Wed Jul 24 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 24, 3:14 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
314 PM EDT Wed Jul 24 2024
NYZ007-008-242000-
Jefferson NY-Lewis NY-
314 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL JEFFERSON AND
CENTRAL LEWIS COUNTIES THROUGH 400 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Carthage, or 10 miles southeast of Watertown, moving northeast
at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Drum, Carthage, West Carthage, Herrings, Denmark, Black River,
Copenhagen, Croghan, Castorland, Deferiet, East Rodman, Rutland
Center, and Great Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4385 7586 4395 7587 4410 7566 4410 7555
4390 7536
TIME...MOT...LOC 1914Z 246DEG 13KT 4391 7573
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PPSpecial weather statement, Jul 24, 3:24 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Buffalo NY
324 PM EDT Wed Jul 24 2024
NYZ006>008-242015-
Jefferson NY-Oswego NY-Lewis NY-
324 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN JEFFERSON...
SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES THROUGH 415 PM
EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Redfield, or 16 miles east of Sandy Island Beach State Park, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rector and Smartville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4355 7594 4365 7599 4381 7569 4361 7554
TIME...MOT...LOC 1924Z 242DEG 12KT 4362 7586
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
PPSpecial weather statement, Jul 24, 3:25 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
325 PM EDT Wed Jul 24 2024
NYZ012-013-020-021-242015-
Cattaraugus NY-Allegany NY-Livingston NY-Wyoming NY-
325 PM EDT Wed Jul 24 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN WYOMING...
NORTHEASTERN CATTARAUGUS...SOUTHWESTERN LIVINGSTON AND NORTHERN
ALLEGANY COUNTIES THROUGH 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arcade to near Rushford to near
Franklinville. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dansville, Letchworth State Park, Alfred, Belfast, Rushford,
Houghton, Portageville, Groveland, Caneadea, Nunda, Eagle, Pike,
Angelica, Ischua, Ossian, Lyndon, Canaseraga, Almond, West Almond,
and Birdsall.
This includes the following highways...
Interstate 390 between exits 4 and 5.
Interstate 86 between exits 30 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4223 7851 4242 7837 4253 7840 4270 7768
4253 7769 4253 7772 4224 7774
TIME...MOT...LOC 1924Z 244DEG 29KT 4252 7836 4244 7834 4233 7839
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MitchellSpecial weather statement, Jul 24, 4:08 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
408 PM EDT Wed Jul 24 2024
NYZ006-242100-
Oswego NY-
408 PM EDT Wed Jul 24 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL OSWEGO COUNTY THROUGH 500
PM EDT...
At 407 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Nine Mile Point to near Baldwinsville. Movement
was east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fulton, Central Square, Nine Mile Point, Mexico Point State Park,
Battle Island State Park, Hastings, Scriba, Volney, Constantia, West
Monroe, Palermo, New Haven, Phoenix, Mexico, Parish, Pennellville,
Howardville, Mallory, Gayville, and Hinmansville.
This includes Interstate 81 between exits 32 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4318 7598 4320 7608 4323 7610 4327 7620
4324 7621 4322 7619 4320 7622 4324 7626
4320 7628 4323 7631 4323 7644 4328 7642
4332 7647 4343 7644 4354 7648 4355 7636
4351 7631 4353 7624 4354 7606 4343 7602
TIME...MOT...LOC 2007Z 258DEG 19KT 4351 7638 4320 7633
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PPSpecial weather statement, Jul 24, 4:23 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Buffalo NY
423 PM EDT Wed Jul 24 2024
NYZ008-242115-
Lewis NY-
423 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEWIS COUNTY
THROUGH 515 PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whetstone Gulf State Park, or 16 miles northwest of Boonville, moving
east at 20 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and torrential
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lowville, Whetstone Gulf State Park, Watson, Martinsburg, Lyonsdale,
Greig, Lyons Falls, Turin, Brantingham, and Sperryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4359 7560 4374 7566 4388 7514 4362 7511
TIME...MOT...LOC 2022Z 255DEG 17KT 4368 7552
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MitchellSpecial weather statement, Jul 24, 4:39 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
439 PM EDT Wed Jul 24 2024
NYZ006-008-242130-
Oswego NY-Lewis NY-
439 PM EDT Wed Jul 24 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LEWIS AND
SOUTHEASTERN OSWEGO COUNTIES THROUGH 530 PM EDT...
At 439 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pulaski to near Brewerton.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Redfield, Highmarket, Constantia, Williamstown, Cleveland, Altmar,
Constableville, Osceola, Amboy Center, West Leyden, Howardville,
Gayville, Salmon River Reservoir, Kasoag, Mohawk Hill, Bernhards Bay,
North Osceola, and Swancott Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4346 7545 4342 7553 4348 7581 4333 7589
4331 7586 4316 7588 4316 7592 4317 7593
4318 7600 4319 7602 4355 7608 4359 7543
TIME...MOT...LOC 2039Z 249DEG 27KT 4354 7600 4322 7610
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PPThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:41 PM EDT | Special Weather Statement | BUF | Cattaraugus | 34 min |
| Jul 23, 10:59 PM EDT | Special Weather Statement | BUF | Livingston | 46 min |
| Jul 24, 7:26 AM EDT | Special Weather Statement | BUF | Jefferson | 34 min |
| Jul 24, 8:28 AM EDT | Special Weather Statement | BUF | Jefferson | 32 min |
| Jul 24, 11:46 AM EDT | Special Marine Warning | BUF | 89 min | |
| Jul 24, 12:12 PM EDT | Special Weather Statement | BUF | Lewis | 48 min |
| Jul 24, 12:23 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 52 min |
| Jul 24, 12:51 PM EDT | Special Weather Statement | BUF | Niagara | 39 min |
| Jul 24, 12:57 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 63 min |
| Jul 24, 12:58 PM EDT | Special Marine Warning | BUF | 28 min | |
| Jul 24, 1:04 PM EDT | Special Marine Warning | BUF | 69 min | |
| Jul 24, 2:14 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 24, 2:21 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 24, 2:25 PM EDT | Special Weather Statement | BUF | Ontario | 35 min |
| Jul 24, 2:26 PM EDT | Special Weather Statement | BUF | Cattaraugus | 64 min |
| Jul 24, 2:30 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 21 min |
| Jul 24, 3:14 PM EDT | Special Weather Statement | BUF | Lewis | 46 min |
| Jul 24, 3:24 PM EDT | Special Weather Statement | BUF | Lewis | 51 min |
| Jul 24, 3:25 PM EDT | Special Weather Statement | BUF | Allegany | 50 min |
| Jul 24, 3:28 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 62 min |
| Jul 24, 4:08 PM EDT | Special Weather Statement | BUF | Oswego | 52 min |
| Jul 24, 4:23 PM EDT | Special Weather Statement | BUF | Lewis | 52 min |
| Jul 24, 4:30 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 60 min |
| Jul 24, 4:39 PM EDT | Special Weather Statement | BUF | Oneida | 51 min |
| Jul 24, 4:49 PM EDT | Small Craft Advisory | BUF | 29 hr | |
| Jul 24, 5:09 PM EDT | Flash Flood Warning | BUF | Jefferson, Lewis, Oswego | 3 hr |
| Jul 24, 5:15 PM EDT | Special Weather Statement | BUF | Lewis | 60 min |
| Jul 24, 5:20 PM EDT | Special Weather Statement | BUF | Cattaraugus | 55 min |
| Jul 24, 5:26 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 64 min |
| Jul 24, 6:13 PM EDT | Special Weather Statement | BUF | Cattaraugus | 47 min |
| Jul 24, 7:22 PM EDT | Special Marine Warning | BUF | 32 min | |
| Jul 24, 7:32 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jul 24, 7:39 PM EDT | Special Weather Statement | BUF | Oswego | 66 min |
Nearby
Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.